Alert archive / Alabama / Red Flag Warnings in 2010
Red Flag Warning 4, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Jan 10, 2010, 2:12 PM CST for 36 counties in Alabama. It took effect at Jan 11, 2010, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2010, 2:12 PM CST (20:12 UTC)
- In effect from
- Jan 11, 2010, 11:00 AM CST
- Expired
- Jan 11, 2010, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
All 36 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL
The radar
The Birmingham radar (KBMX), 35 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.2 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
822 WWUS84 KBMX 102012 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 212 PM CST SUN JAN 10 2010 ...DRY CONDITIONS EXPECTED ACROSS MOST OF CENTRAL ALABAMA MONDAY... ALZ013-015-017>050-111200- /O.UPG.KBMX.FW.A.0006.100111T1700Z-100112T0000Z/ /O.NEW.KBMX.FW.W.0004.100111T1700Z-100112T0000Z/ FAYETTE-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-PICKENS- TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH- SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- 212 PM CST SUN JAN 10 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A DRY AND COLD AIR MASS WILL SLOWLY MODIFY ON MONDAY. TEMPERATURES WILL WARM INTO THE 40S MONDAY AFTERNOON...BUT DEW POINTS WILL REMAIN LOW. THIS WILL CREATE VERY LOW RELATIVE HUMIDITY VALUES MONDAY AFTERNOON. AFTERNOON RELATIVE HUMIDITY VALUES WILL FALL BELOW 25 PERCENT FOR SEVERAL HOURS MONDAY AFTERNOON. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. RED FLAG CONDITIONS CAN CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
1 follow-up statement
673 WWUS84 KBMX 111137 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 537 AM CST MON JAN 11 2010 ...DRY CONDITIONS EXPECTED ACROSS MOST OF CENTRAL ALABAMA TODAY... ALZ013-015-017>050-120000- /O.CON.KBMX.FW.W.0004.100111T1700Z-100112T0000Z/ FAYETTE-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-PICKENS- TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH- SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- 537 AM CST MON JAN 11 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. A DRY AND COLD AIR MASS WILL SLOWLY MODIFY TODAY. TEMPERATURES WILL WARM INTO THE 40S THIS AFTERNOON...BUT DEW POINTS WILL REMAIN LOW. THIS WILL CREATE VERY LOW RELATIVE HUMIDITY VALUES THIS AFTERNOON. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 25 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. RED FLAG CONDITIONS CAN CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$ 08/MNK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Jan 10, 11:20 AM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Jan 10, 11:20 AM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1120 AM CST SUN JAN 10 2010 .UPDATE...FOR 18Z AVIATION. && .DISCUSSION... DESPITE FULL SUNSHINE TODAY...TEMPERATURES WILL STRUGGLE TO RISE TO FREEZING ACROSS NORTHERN COUNTIES WITH MID TO UPPER 30S ELSEWHERE. TEMPERATURES ARE RUNNING ABOUT 2 DEGREES WARMER THIS MORNING THAN YESTERDAY MORNING. LOW LEVEL THICKNESS VALUES FROM MORNING SOUNDING INDICATE HIGHS TODAY WILL BE A DEGREE OR TWO WARMER THAN YESTERDAY. ADJUSTED HIGHS DOWN SLIGHTLY FOR AREAS NORTH OF I-20...AND REMOVED FLURRIES. 58/ROSE && .AVIATION...18Z TAF DISCUSSION. VFR CONDITIONS EXPECTED THROUGH THE PERIOD. SKIES WILL REMAIN CLEAR. NORTHERLY WINDS OF 5-10 KNOTS WILL RELAX OVERNIGHT AND THEN BECOME WESTERLY AT AROUND 5 KNOTS ON MONDAY AS THE HIGH PRESSURE MOVES TO OUR SOUTH. 19 && .FIRE WEATHER... A FIRE WEATHER WATCH IS IN EFFECT MOST OF CENTRAL ALABAMA FOR MONDAY AFTERNOON AS TEMPERATURES ARE EXPECTED TO REBOUND BACK INTO THE 40S IN THE AFTERNOON AND DRIER CONDITIONS ARE EXPECTED TO DEVELOP. THE FIRE WEATHER WATCH FOR SUNDAY AFTERNOON HAS BEEN CANCELLED. RH/S WERE ORIGINALLY BORDERLINE DURING THE AFTERNOON. HOWEVER...SLIGHTLY COOLER READINGS ARE ANTICIPATED FOR TODAY AND THUS SLIGHTLY HIGHER RH/S FOR THIS AFTERNOON AND SHOULD KEEP US OUT OF RED FLAG CRITERIA FOR THIS AFTERNOON ACROSS CENTRAL ALABAMA. 08/MNK && .BMX WATCHES/WARNINGS/ADVISORIES... HARD FREEZE WARNING IN EFFECT FOR ALL OF CENTRAL ALABAMA FROM MIDNIGHT TONIGHT UNTIL 9AM MONDAY MORNING. FIRE WEATHER WATCH IN EFFECT FOR MOST OF CENTRAL ALABAMA FROM 11 AM MONDAY THROUGH 6 PM MONDAY. &&
Hazardous weather outlook, Jan 10, 9:21 AM CST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 921 AM CST SUN JAN 10 2010 ALZ011>015-017>050-110300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 921 AM CST SUN JAN 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. AN ARCTIC AIR MASS WILL REMAIN IN PLACE OVER CENTRAL ALABAMA THROUGH TONIGHT. LOWS TONIGHT WILL BE AROUND 15 DEGREES AREA WIDE. ANOTHER HARD FREEZE WARNING IS IN EFFECT FOR ALL OF CENTRAL ALABAMA BEGINNING AT MIDNIGHT TONIGHT. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. FRIGID TEMPERATURES ARE EXPECTED TO CONTINUE MONDAY. MORNING LOW TEMPERATURES WILL BE AROUND 15 DEGREES. A HARD FREEZE WARNING IS IN EFFECT FOR ALL OF CENTRAL ALABAMA THROUGH 9 AM MONDAY. A DRY AIR MASS WILL RESULT IN LOW RELATIVE HUMIDITY VALUES MONDAY AFTERNOON ACROSS MUCH OF CENTRAL ALABAMA. AS A RESULT... OUTDOOR BURNING COULD BECOME HAZARDOUS AS FIRES HAVE THE POTENTIAL TO SPREAD QUICKLY. A RED FLAG WARNING WILL LIKELY BE REQUIRED. WIND COULD BE STRONG AND GUSTY FRIDAY INTO SATURDAY AS A LOW PRESSURE SYSTEM TRACKS TO OUR SOUTH. EAST TO NORTHEASTERLY WIND SUSTAINED BETWEEN 10 AND 20 MPH WITH HIGHER GUSTS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 3:49 AM CST | Hard Freeze Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 29 hr |
| Jan 10, 4:05 AM CST | Fire Weather Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 30 more | 10 hr |
Nearby
Red Flag Warnings in Alabama, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.